Alert archive / West Virginia / Freeze Warnings in 2021
Freeze Warning 14, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Nov 2, 2021, 3:10 AM EDT for 31 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Nov 3, 2021, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 3:10 AM EDT (07:10 UTC)
- In effect from
- Nov 3, 2021, 2:00 AM EDT
- Expired
- Nov 3, 2021, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 44 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WWUS71 KRLX 020710 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 310 AM EDT Tue Nov 2 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-039-040-517>521-525-021515- /O.NEW.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 310 AM EDT Tue Nov 2 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of southeast Ohio, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
5 follow-up statements
488 WWUS71 KRLX 021346 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 946 AM EDT Tue Nov 2 2021 WVZ524-022200- /O.EXA.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/ Southeast Pocahontas- Including the city of Marlinton 946 AM EDT Tue Nov 2 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Southeast Pocahontas County. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-039-040-517>521-525-022200- /O.CON.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 946 AM EDT Tue Nov 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southeast Ohio, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
051 WWUS71 KRLX 021742 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 142 PM EDT Tue Nov 2 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-039-040-517>521-524-525-030300- /O.CON.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Pocahontas-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 142 PM EDT Tue Nov 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southeast Ohio, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
060 WWUS71 KRLX 030020 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 820 PM EDT Tue Nov 2 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-039-040-517>521-524-525-030830- /O.CON.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Pocahontas-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 820 PM EDT Tue Nov 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southeast Ohio, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
844 WWUS71 KRLX 030805 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 405 AM EDT Wed Nov 3 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-039-040-517>521-524-525-031400- /O.CON.KRLX.FZ.W.0014.000000T0000Z-211103T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Pocahontas-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 405 AM EDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southeast Ohio, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 2 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Sub-freezing temperatures are likely to occur again for Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
065 WWUS71 KRLX 031348 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 948 AM EDT Wed Nov 3 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-039-040-517>521-524-525-031500- /O.EXP.KRLX.FZ.W.0014.000000T0000Z-211103T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Pocahontas-Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 948 AM EDT Wed Nov 3 2021 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures have risen above freezing mark this morning. Therefore, the Freeze Warning will be allowed to expire at 10 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Nov 2, 3:07 AM EDT, 3 minutes earlier.
Area forecast discussion, Nov 2, 3:07 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 307 AM EDT Tue Nov 2 2021 .SYNOPSIS... A disturbance will result in scattered showers today and Tuesday morning, with snow showers likely in the mountains. Drier weather follows, with well below normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... As of 245 AM Tuesday... Showers spread in from west to east this morning courtesy of an upper level disturbance. This feature will drive quickly through the area today throwing down a mixture of rain and snow to the lowlands and mountains, respectfully. Not much in the way of QPF amounts, however the highest elevations are expected to gain anywhere from a trace amount up to about 2 inches in isolated locations due to decent upslope flow out of the northwest. Temperatures in the mountains will not increase much from this morning with the highest peaks never breaking freezing while the lowlands endure around seasonable temperatures. The snowfall will continue until the low level moisture is cut off which according to soundings happens by this late afternoon. Most of the activity will focus more on the southern half of the CWA where our OH counties may not even see much rain, if any at all. As this feature exits by this late afternoon, precipitation will subside and cloud coverage will start to move out from northwest to southeast. Clearing skies will allow for temperatures to radiate down to freezing or below for the entire area by Wednesday morning. For this reason, decided to go with a freeze warning which will cover the rest of the growing season area and go into effect at 6Z lasting until 14Z. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 226 PM Monday... Dry weather is expected for Wednesday as high pressure moves in at the surface. Temperatures late Tuesday night into Wednesday will be cold with the lowlands in the upper 20s to low 30s and with mid 20s along the higher elevations. Frost and/or freeze conditions will be possible for much of the area and could damage or kill vegetation across those areas still included in the growing season. With these colder temperatures continuing through the end of the week, will likely see the end of the growing season sometime this week. Wednesday will also be quite chilly during the day with high temperatures only reaching into the upper 40s to low 50s across the lowlands and mid 30s to 40s for the mountains, well below normal for the start of November. Late Wednesday night into early Thursday, precipitation chances will begin to increase along the south as an upper level trough approaches the area. As these precipitation chances move in overnight Wednesday, light snow or a rain/snow mix will be possible. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 226 PM Monday... The aforementioned upper level trough crosses the area and moves off toward the east coast for the end of the week. As this feature moves through, it may allow for chances for precipitation, mainly along the southern and eastern portions of the area. Models keep high pressure and mostly dry air at the surface which may mitigate much in terms of precipitation. However, as this feature brushes through the area, it may be enough to squeeze out some precipitation chances, particularly along the higher elevations. For now, have leaned slightly on the drier side for Thursday through Saturday compared to the blend of models, but have left some chances in for precipitation. During the daytime, the lowlands should have predominantly rain showers and a mix of rain and snow will be possible along the mountains with predominantly snow for the higher ridges. Both late Thursday night into Friday morning and Friday night into Saturday morning, any precipitation across the lowlands may fall as light snow or a rain/snow mix as temperatures cool down to below freezing each night. Temperatures Thursday night through Saturday night are expected to be well below normal with low temperatures at or below freezing across the area. Frost and/or freeze conditions will be possible each morning through Sunday morning. For the weekend, models indicate an area of weak upper ridging moving in along the north, with this ridging building in better by Monday. They also continue to keep high pressure around at the surface which should make for a mostly dry weekend and start of the new week. Guidance is suggesting a gradual warming trend toward the end of the long term period with temperatures warming up to around normal by Monday. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... As of 140 AM Tuesday... VFR turns to a quick MVFR this morning as lower clouds and precipitation push in from the west by an upper level disturbance. Conditions will worsen by late morning for the eastern terminals near the mountains who will endure IFR in CIGs and likely VIS due to a mix of rain and snow showers. The feature is moving quickly through the area so the western terminals will break out of any restrictions by this early afternoon at the latest with the eastern terminals slowly to follow likely improving by the late afternoon to early evening. The majority of clouds will follow the disturbance out of the area and create a decent clearing overnight. This may promote the formation of valley fog especially in the northeast mountains where areas are expected to receive snowfall such as EKN. Wind with shift from a more westerly flow as the disturbance passes to a more northwesterly flow upon departure with a rather weak intensity. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Lower visibilities due to rain/snow showers today may vary in intensity and could be worse from the TAFs. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 11/02/21 UTC 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18 EDT 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 CRW CONSISTENCY H H H M H M M M H H H H HTS CONSISTENCY H H H H H H H H H M H H BKW CONSISTENCY H H H H H M M M M H H H EKN CONSISTENCY H H H M H M H H H M M M PKB CONSISTENCY H H H H H M M H H H H H CKB CONSISTENCY H H H H H H M M M H M M AFTER 06Z WEDNESDAY... IFR possible Wednesday and Friday mornings in mountain/river valley fog. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JZ NEAR TERM...JZ SHORT TERM...CG LONG TERM...CG AVIATION...JZ
Hazardous weather outlook, Nov 1, 4:49 AM EDT, 22 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 449 AM EDT Mon Nov 1 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-517>521-525-020900- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Northwest Randolph- 449 AM EDT Mon Nov 1 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and the central mountains and much of the lowlands of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Temperatures are likely drop to or just below freezing Wednesday through Sunday mornings. This, and the time of year, should effectively end the growing season this week. Freeze watches may be needed early on, pending coordination and communication of the end of the growing season for part or all of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ033-034-515-516-522>524-526-020900- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Southeast Randolph- 449 AM EDT Mon Nov 1 2021 This Hazardous Weather Outlook is for southwest Virginia, the higher terrain of the northern mountains of West Virginia, and the southern mountains of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JZ / TRM
Nearby
Freeze Warnings in West Virginia, 2021Freeze Warnings in Ohio, 2021Freeze Warnings in Kentucky, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.